HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

Non self-similar, partial and robust collapse of four point vortices on sphere

Files in This Item:
pre904.pdf906.56 kBPDFView/Open
Please use this identifier to cite or link to this item:http://doi.org/10.14943/84054

Title: Non self-similar, partial and robust collapse of four point vortices on sphere
Authors: SAKAJO, Takashi Browse this author
Issue Date: 2008
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 904
Start Page: 1
End Page: 25
Abstract: This paper gives numerical examples showing that non self-similar collapse can occur in the motion of four point vortices on a sphere. It is found when the $4$-vortex problem is integrable, in which the moment of vorticity vector is zero. The non self-similar collapse has significant properties. It is \textit{partial} in the sense that three of the four point vortices collapse to one point in finite time and the other one moves to the antipodal position to the collapse point. Moreover, it is \textit{robust} with respect to perturbation of the initial configuration as long as the system remains integrable. The non self-similar, robust and partial collapse of point vortices is a new phenomenon that has not yet been reported.
Type: bulletin (article)
URI: http://hdl.handle.net/2115/69712
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar )


 

Feedback - Hokkaido University